Alert archive / Alabama / Special Weather Statements in 2015

Special Weather Statement, NWS Mobile, AL

July 17, 2015Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 17, 2015, 3:17 PM CDT for Baldwin County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2015, 3:17 PM CDT (20:17 UTC)
Expired
Jul 17, 2015, 4:15 PM CDT
In force
58 min
Issued by
NWS Mobile, AL

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1220 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WWUS84 KMOB 172017
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT FRI JUL 17 2015
 
ALZ264-266-172115-
BALDWIN COASTAL AL-BALDWIN CENTRAL AL-
317 PM CDT FRI JUL 17 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...COASTAL
BALDWIN AND CENTRAL BALDWIN IN SOUTHWEST ALABAMA UNTIL 415 PM CDT...

AT 317 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FOLEY...MOVING
SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
FOLEY...               ORANGE BEACH...        ELBERTA...
MAGNOLIA SPRINGS...    BON SECOUR...          

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3023 8783 3025 8782 3029 8775 3034 8782
      3043 8781 3044 8760 3033 8759 3036 8760
      3034 8761 3032 8759 3035 8758 3031 8757
      3030 8762 3030 8757 3028 8756 3024 8780
TIME...MOT...LOC 2017Z 356DEG 6KT 3037 8770 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 4:46 AM CDT, 10 hours 31 minutes earlier.

Area forecast discussion, Jul 17, 4:46 AM CDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
446 AM CDT FRI JUL 17 2015

...DANGEROUS HEAT INDEX VALUES CONTINUE INTO AT LEAST MONDAY...

.SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...FOR TODAY AND
TONIGHT...DEEP RIDGE OF HIGH PRESSURE WILL PERSIST OVER THE CENTRAL
GULF COAST REGION THROUGH TONIGHT. THIS PATTERN WILL CONTINUE TO LEAD
TO INCREASED SUBSIDENCE IN THE LOWER TO MIDDLE LAYERS OF THE BOUNDARY
LAYER THROUGH TONIGHT. MANY AREAS NEAR THE COAST OR ALONG AND SOUTH
OF THE I-10 CORRIDOR ARE REPORTING DEWPOINT TEMPS IN THE UPPER 70S TO
NEAR 80 THIS MORNING. AS DAYTIME TEMPS BEGIN TO REBOUND LATER THIS
MORNING BELIEVE THE HEAT INDEX VALUES IN THE THESE AREAS WILL REACH
OR EXCEED THE CRITICAL THRESHOLD OF 108 DEGREE BEFORE MIXING OUT
LATER THIS AFTERNOON. FURTHER INLAND THE HIGHER HEAT INDEX VALUES
WILL OCCUR LATER IN THE DAY AS SURFACE TEMPS REBOUND TO THE UPPER 90S
FOR MOST AREAS A LITTLE LATER IN THE DAY. AS FOR PRECIP MOST OF THE
GUIDANCE DEPICTS A BETTER CHANCE FOR MEASURABLE RAIN FOR MOST AREAS
IN THE CWFA TODAY DUE TO SLIGHTLY HIGHER MOISTURE CONTENT COMBINED
WITH SLIGHTLY BETTER MID TO UPPER FORCING APPROACHING FROM THE NORTH
COMPARED TO YESTERDAY. LATEST MODEL SOUNDING ESPECIALLY WELL INLAND
FROM THE COAST ALSO SHOW SLIGHTLY BETTER LAPSE RATES IN THE LOWER TO
MIDDLE LAYERS ALLOWING FOR BETTER THUNDERSTORM GROWTH DURING THE
AFTERNOON AND EARLY EVENING HOURS. WITH PLENTY OF DRYNESS IN THE MID
LEVELS COMBINED WITH THE WARM AFTERNOON TEMPS A FEW STRONG
THUNDERSTORMS CAN'T BE RULED OUT. LATEST THINKING FROM THE STORM
PREDICTION CENTER PLACES MUCH OF THE LOWER AND EASTERN PART OF THE
CWFA IN A MARGINAL RISK FOR SEVERE WEATHER. DAMAGING STRAIGHT LINE
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS
WITH THE ANY SEVERE THUNDERSTORMS THAT DUE FORM. AS FOR TEMPS AS
MENTIONED ABOVE WE WILL SEE MANY AREAS IN THE MID TO UPPER 90S TODAY
COMBINED WITH DEWPOINT TEMPS IN THE MID TO UPPER 70S...LEADING TO A
HEAT ADVISORY FOR ALL AREAS IN THE CWFA BEGINNING LATE THIS MORNING.
LOWS TONIGHT WILL BE SLIGHTLY ABOVE SEASONAL LEVELS ESPECIALLY OVER
THE LOWER SECTIONS OF THE FORECAST AREA. LOWS TONIGHT WILL RANGE FROM
THE UPPER 70S TO NEAR 80 GENERALLY SOUTH OF THE I-10 CORRIDOR AND THE
MIDDLE 70S FOR ALL OTHER AREAS TO THE NORTH. 32/EE

FOR SATURDAY THROUGH SUNDAY NIGHT...AN UPPER RIDGE CONTINUES TO
STRENGTHEN OVER THE REGION ON SATURDAY WITH ESSENTIALLY NO CHANGE ON
SUNDAY AS AN UPPER TROF MOVES ACROSS THE GREAT LAKES REGION. A
SURFACE RIDGE REMAINS OVER THE NORTHERN GULF THROUGH THE PERIOD WHILE
A WEAK SURFACE TROF PERSISTS OVER THE INTERIOR PORTION OF THE
FORECAST AREA...PARTIALLY SUPPORTED BY HOT DAYTIME CONDITIONS. A
LIGHT AND VARIABLE FLOW CONTINUES OVER INTERIOR AREAS WHILE CLOSER TO
THE COAST A LIGHT WESTERLY FLOW BECOMES SOUTHWEST EACH AFTERNOON.
THIS PATTERN WILL CONTINUE TO SUPPORT HOT CONDITIONS OVER THE
FORECAST AREA WHILE LOW LEVEL MOISTURE REMAINS FAIRLY HIGH RESULTING
IN HIGH HEAT INDEX VALUES. HIGHS ON SATURDAY AND SUNDAY WILL RANGE
FROM NEAR 100 OVER INLAND AREAS TO THE MID 90S NEAR THE COAST.
OVERNIGHT LOWS WILL BE WARM AND RANGE FROM THE MID 70S INLAND TO
LOWER 80S NEAR THE COAST. DANGEROUSLY HOT CONDITIONS WILL CONTINUE
EACH DAY WITH HEAT INDEX VALUES AROUND 110 EACH AFTERNOON WELL ABOVE
LOCAL HEAT ADVISORY CRITERIA OF 108...POSSIBLY HITTING 113 IN SOME
LOCATIONS ON SUNDAY WHICH IS THE LOCAL CRITERIA FOR AN EXTREME HEAT
WARNING. ISOLATED TO SCATTERED STORMS WILL DEVELOP EACH DAY WITH THE
POTENTIAL FOR STRONG STORM DEVELOPMENT. /29

.LONG TERM (MONDAY THROUGH THURSDAY)...THE UPPER RIDGE OVER THE
REGION WEAKENS SOMEWHAT MONDAY INTO TUESDAY THEN REBUILDS SLIGHTLY
WEDNESDAY INTO THURSDAY. WHILE A SURFACE RIDGE PERSISTS OVER THE
NORTHERN/CENTRAL GULF...THE SURFACE TROF OVER THE INTERIOR PORTION OF
THE FORECAST AREA IS REINFORCED VIA A SURFACE TROF EXTENDING FROM A
SERIES OF SYSTEMS WELL TO THE NORTH. THIS PATTERN WILL PROMOTE A
LIGHT WESTERLY FLOW OVER THE FORECAST AREA WHICH BECOMES MORE
SOUTHWEST EACH AFTERNOON WITH SCATTERED STORMS EXPECTED TO DEVELOP
EACH DAY. HOT CONDITIONS CONTINUE ON MONDAY WITH HIGHS RANGING FROM
NEAR 100 INLAND TO THE MID 90S NEAR THE COAST...THEN HIGHS TREND
GRADUALLY A BIT LOWER WITH HIGHS ON THURSDAY MAINLY IN THE MID 90S
EXCEPT FOR LOWER 90S NEAR THE COAST. HEAT INDICES ON MONDAY WILL BE
WELL ABOVE HEAT ADVISORY CRITERIA OF 108 AND TOP OUT AROUND 110 WITH
A FEW LOCATIONS POSSIBLY HITTING THE LOCAL EXTREME HEAT WARNING
CRITERIA OF 113. HEAT INDEX VALUES WILL BE NEAR 108 ON TUESDAY THEN
ARE EXPECTED TO REMAIN JUST BELOW 108 ON WEDNESDAY AND THURSDAY. /29

&&

.MARINE...A MODERATE TO OCCASIONALLY STRONG WESTERLY FLOW WILL
PERSIST OVER THE MARINE AREA THROUGH SUNDAY AS STRONG HIGH PRESSURE
CONTINUES OVER MUCH OF THE NORTHERN GULF. THE HIGHEST WINDS WILL
OCCUR DURING THE LATE AFTERNOON AND EVENING HOURS CONTINUING THROUGH
ABOUT MID MORNING EVERY DAY THROUGH EARLY NEXT WEEK. WINDS AND SEAS
WILL BE LOCALLY HIGHER NEAR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH EARLY NEXT WEEK. 32/EE

&&

.AVIATION...
12Z ISSUANCE...VFR TO MVFR CIGS THROUGH 18.12Z. LOWER CEILINGS WILL
BE MAINLY IN AND AROUND ISOLATED SHOWERS AND THUNDERSTORMS THROUGH
THE SAT AFTERNOON. WINDS WILL CONTINUE FROM THE WEST AT 4 TO 6 KNOTS
EARLY THIS MORNING SHIFTING MOSTLY SOUTHWEST INCREASING TO 6 TO 10
KNOTS WITH POSSIBLE HIGHER GUSTS IN THE AFTERNOON AND EARLY EVENING.
WINDS WILL ALSO HIGHER IN AND AROUND ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS THROUGH THE FORECAST PD. 32/EE

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      95  77  97  77  97 /  50  20  30  20  30
PENSACOLA   95  80  96  79  97 /  50  20  30  20  30
DESTIN      94  81  94  82  95 /  40  20  30  20  30
EVERGREEN   97  74  99  75 100 /  40  10  20  10  30
WAYNESBORO  98  74  97  75  99 /  30  10  20  10  20
CAMDEN      96  74  99  75 100 /  20  10  20  05  20
CRESTVIEW   97  76  99  74  98 /  40  20  30  10  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR BALDWIN CENTRAL-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-
     CHOCTAW-CLARKE-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-MOBILE
     CENTRAL-MOBILE COASTAL-MOBILE INLAND-MONROE-WASHINGTON-
     WILCOX.

FL...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR ESCAMBIA COASTAL-ESCAMBIA INLAND-OKALOOSA COASTAL-
     OKALOOSA INLAND-SANTA ROSA COASTAL-SANTA ROSA INLAND.

MS...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR GEORGE-GREENE-PERRY-STONE-WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Jul 17, 5:53 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
553 AM CDT FRI JUL 17 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-181100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
553 AM CDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES AROUND 108 CAN BE EXPECTED THIS AFTERNOON.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

SOME STORMS MAY BE STRONG THIS AFTERNOON AND PRODUCE STRONG WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDEX VALUES AROUND 110 CAN BE EXPECTED EACH AFTERNOON THROUGH
MONDAY WITH HEAT INDEX VALUES AROUND 108 ON TUESDAY.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THROUGH
SUNDAY.

SOME STORMS MAY BE STRONG EACH AFTERNOON AND PRODUCE STRONG WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH THURSDAY.

GMZ630>635-650-655-670-675-181100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
553 AM CDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS AND SEAS HIGHER NEAR ISOLATED TO SCATTERED STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS AND SEAS HIGHER NEAR ISOLATED TO SCATTERED STORMS EACH DAY.

In the hours before

Special weather statement, Jul 17, 3:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT FRI JUL 17 2015

ALZ264-266-172115-
BALDWIN COASTAL AL-BALDWIN CENTRAL AL-
317 PM CDT FRI JUL 17 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...COASTAL
BALDWIN AND CENTRAL BALDWIN IN SOUTHWEST ALABAMA UNTIL 415 PM CDT...

AT 317 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FOLEY...MOVING
SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
FOLEY...               ORANGE BEACH...        ELBERTA...
MAGNOLIA SPRINGS...    BON SECOUR...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3023 8783 3025 8782 3029 8775 3034 8782
      3043 8781 3044 8760 3033 8759 3036 8760
      3034 8761 3032 8759 3035 8758 3031 8757
      3030 8762 3030 8757 3028 8756 3024 8780
TIME...MOT...LOC 2017Z 356DEG 6KT 3037 8770

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:59 AM CDTSpecial Marine WarningMOB61 min
Jul 17, 1:50 PM CDTSpecial Marine WarningMOB55 min
Jul 17, 3:33 PM CDTHeat AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more27 hr
Jul 17, 3:46 PM CDTSpecial Marine WarningMOB59 min
Jul 17, 3:56 PM CDTSpecial Weather StatementMOBBaldwin64 min
Jul 17, 4:03 PM CDTSevere Thunderstorm WarningMOBBaldwin29 min
Jul 17, 4:19 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile56 min
Jul 17, 4:43 PM CDTSpecial Marine WarningMOB62 min
Jul 17, 5:11 PM CDTSpecial Weather StatementMOBWashington49 min
Jul 17, 5:25 PM CDTSpecial Weather StatementMOBMobile65 min
Jul 17, 5:31 PM CDTSpecial Marine WarningMOB59 min

Nearby

Special Weather Statements in Alabama, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.